Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 89, NWS Wakefield, VA

June 30, 2012City of Chesapeake, City of Suffolk, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 30, 2012, 10:45 PM EDT for City of Chesapeake, City of Suffolk, Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2012, 10:45 PM EDT (02:45 UTC)
Expired
Jun 30, 2012, 11:30 PM EDT
In force
45 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties City of Chesapeake, VA, City of Suffolk, VA

The radar

The Norfolk radar (KAKQ), 62 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
640 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WUUS51 KAKQ 010245
SVRAKQ
VAC550-800-010330-
/O.NEW.KAKQ.SV.W.0089.120701T0245Z-120701T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1045 PM EDT SAT JUN 30 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CITY OF CHESAPEAKE IN SOUTHEAST VIRGINIA...
  SOUTHERN CITY OF SUFFOLK IN SOUTHEAST VIRGINIA...

* UNTIL 1130 PM EDT

* AT 1043 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM BOWERS HILL TO DOWNTOWN SUFFOLK TO HOLLAND...AND MOVING
  SOUTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WHALEYVILLE AROUND 1100 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SUFFOLK AIRPORT...SAUNDERS...NURNEY AND CHESAPEAKE AIRPORT.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

LAT...LON 3655 7620 3655 7630 3655 7666 3666 7677
      3676 7663 3681 7650
TIME...MOT...LOC 0245Z 327DEG 30KT 3676 7645 3672 7656
          3669 7674
WIND...HAIL 60MPH <.75IN

$$

MMONTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:35 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 30, 10:35 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1035 PM EDT SAT JUN 30 2012

.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE SOUTHEASTERN STATES THROUGH EARLY
NEXT WEEK MAINTAINING HOT TEMPERATURES. AN ACTIVE NORTHWEST FLOW
PATTERN ALOFT ACROSS THE OHIO VALLEY AND MID ATLANTIC WILL BRING
THE POSSIBILITY OF LATE AFTERNOON AND EVENING THUNDERSTORMS.

&&

.NEAR TERM /THROUGH SUNDAY/...
ANTHR BUSY NIGHT. NUMEROUS PULSE SEVERE STORMS EVOLVED INTO
SUPERCELLS AND THESE STORMS CONTINUE TO TRACK SE ACROSS SOUTHERN
VA ATTM. NUMEROUS WIND/HAIL REPORTS WITH SEVERAL FUNNEL CLOUD AND
WALL CLOUD SIGHTENS. AS OF THIS WRITING...NO CONFIRMED TORNADOES.
SEE LSRAKQ FOR DETAILS.

KEPT CHC POPS IN FORECAST NEXT ROUND OF STORMS NEAR DANVILLE
PROGGED TO MOVE EAST ALONG OUTFLOW BOUNDARY. ACTIVITY LOOKS TO
DIMINISH LATE TONIGHT. ADJUSTED TEMPS DOWN AGAIN LIKE LAST NIGHT
AS TSTRMS HAVE COOLED READINGS DOWN INTO LWR 70S.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
THE UPPER RIDGE BECOMES STEADILY MORE SUPPRESSED SOUTHWEST OF THE
REGION SUNDAY THROUGH TUESDAY AS IT AMPLIFIES ACROSS THE PLAINS AND
MISSISSIPPI VALLEY AND WEAKENS ON THE NORTHEAST PERIPHERY DUE TO
CONVECTIVE COMPLEXES.

SUNDAY...HEAT SHOULD RETURN AFTER AN UNEXPECTED LULL TODAY AS THE
LOW LEVEL FLOW BECOMES MORE WESTERLY. DEWPOINTS SHOULD STILL MIX
DOWN INTO THE 60S DURING THE AFTERNOON HOURS...SO EXCESSIVE HEAT IS
NOT EXPECTED. A PORTION OF THE AREA MAY NEED A HEAT ADVISORY...BUT
THERE IS ENOUGH UNCERTAINTY AS TO THE EXTENT SO A HEADLINE WILL NOT
BE ISSUED AT THIS POINT. THE FLOW MAY BE WEAK ENOUGH THAT THE
SEABREEZE COULD DOMINATE ALONG THE COAST DURING THE AFTERNOON AND
THIS HAS THE POTENTIAL TO KEEP COASTAL LOCATIONS BELOW HEAT ADVISORY
CRITERIA. HIGH TEMPERATURES ARE EXPECTED TO REACH THE MID 90S TO
AROUND 100...WITH HEAT INDICES OF 100 TO 105. AGAIN...THERE IS A
MINIMAL CHANCE OF SHOWERS AND THUNDERSTORMS FROM LATE EVENING
THROUGH THE EARLY OVERNIGHT HOURS. IF THUNDERSTORMS DO DEVELOP THEY
WOULD BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS.

HEIGHTS AND THICKNESSES FALL SLIGHTLY MONDAY AND TUESDAY.
THEREFORE...HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM THE LOW 90S
NE...TO UPPER 90S SW. LATE AFTERNOON AND EVENING CONVECTION WILL
REMAIN POSSIBLE. OVERNIGHT/MORNING LOW TEMPERATURES SHOULD BE IN THE
70S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LOOKS LIKE A TYPICAL SUMMERTIME PATTERN FOR THE REGION FROM THE JULY
4TH HOLIDAY THROUGH THE START OF NEXT WEEKEND. A BAGGY UPPER TROUGH
WILL RESIDE OVER THE REGION THRU THURSDAY WITH MAINLY AFTN/EVE TSTM
CHANCES. MODEL GUIDANCE HINTS AT AN UPPER RIDGE BUILDING EASTWARD
FROM THE OHIO VALLEY BY THE END OF THE WEEK. SUBSIDENCE ALOFT
ASSOCIATED WITH THE BUILDING RIDGE MAY LIMIT CONVECTIVE COVERAGE
FRIDAY AND SATURDAY...SO WILL DOWNPLAY TSTM CHANCES THEN. MAX TEMPS
WILL BE IN THE LOW/MID 90S THRU THE PERIOD WITH OVERNIGHT LOWS
BETWEEN 70-75 DEGREES.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
SKIES ARE MOSTLY CLR EARLY THIS AFTN ACROSS THE REGION WITH SW-W
WNDS GENERALLY LESS THAN 10 KT. A SEABREEZE ALONG THE COAST (ORF/ECG)
WILL RESULT IN NE-SE WNDS THRU THE AFTN BEFORE SHIFTING TO S-SW
LATE. THERE IS A CHANCE FOR CONVECTION TO AGAIN DEVELOP DURING THE
LATE AFTN/EVENING PERIOD...HOWEVER CONFIDENCE IS TOO LOW TO
MENTION MORE THAN CB IN THE TAFS. AS WITH YESTERDAY...THE MAIN
THREAT WITH ANY CONVECTION WILL BE STRONG WINDS.

OUTLOOK...PERSISTENT HIGH PRESSURE WILL CONTINUE ACROSS THE MID
ATL STATES RESULTING IN GENERALLY LIGHT WINDS AND VFR CONDITIONS.
A COLD FRONT TO THE NORTH...HOT AND HUMID DAYTIME CONDITIONS AND
AN LEE SIDE TROUGH WILL CONTINUE TO PROVIDE SLIGHT CHANCE TO
CHANCE THUNDERSTORMS THROUGH THE EARLY PART OF THE WEEK.

&&

.MARINE...
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WX PATTERN THROUGH MUCH
OF THE HOLIDAY WEEK. THIS WILL RESULT IN BENIGN BOATING CONDITIONS
WITH LIGHT SFC WINDS AND SEAS 3 FT OR LESS...WITH WAVES 1 TO 2 FT ON
THE CHES BAY.

&&

.CLIMATE...
FORECAST HIGH  RECORD HIGHS
   -------------  ------------------------------------------
     SUN 7/1     SUN 7/1    MON 7/2
RIC     100       102/1945   100/1953
ORF      99       100/1901   100/1901
SBY      96        98/1968    99/1913
ECG      99        98/1945    97/1953

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL 8 PM EDT SUNDAY FOR MDZ021>024.
NC...NONE.
VA...AIR QUALITY ALERT UNTIL 8 PM EDT SUNDAY FOR VAZ063-070-071-
     080>084-090-091-093>098.
MARINE...NONE.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...AJZ
LONG TERM...JDM
AVIATION...JEF
MARINE...JDM
CLIMATE...AKQ
Hazardous weather outlook, Jun 30, 5:49 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
549 PM EDT SAT JUN 30 2012

NCZ012>017-030>032-VAZ060-061-065>069-079-087>089-092-012200-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-PRINCE EDWARD-CUMBERLAND-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-GREENSVILLE-SUSSEX-
SURRY-SOUTHAMPTON-
549 PM EDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL
VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDEX VALUES AROUND 105 ARE EXPECTED SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

VAZ070-071-080>082-090-091-093>097-012200-
CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-JAMES CITY-
YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-
549 PM EDT SAT JUN 30 2012

...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HEAT INDEX VALUES AROUND 105 ARE EXPECTED SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MDZ021>024-VAZ063-083-084-098-012200-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-NEW KENT-
GLOUCESTER-VIRGINIA BEACH-
549 PM EDT SAT JUN 30 2012

...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH HAMPTON
ROADS VIRGINIA AND THE MIDDLE PENINSULA OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HEAT INDEX VALUES OF 100 TO 105 ARE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MDZ025-NCZ102-VAZ048-049-062-064-072>078-085-086-099-100-012200-
MARYLAND BEACHES-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-GOOCHLAND-
CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK-NORTHAMPTON VA-
549 PM EDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDEX VALUES OF 100 TO 105 ARE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ANZ630>638-650-652-654-656-658-012200-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
549 PM EDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Local storm report, Jun 30, 10:02 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1002 PM EDT SAT JUN 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             HOPEWELL                37.29N  77.30W
06/30/2012  M1.00 INCH       CITY OF HOPEWELL   VA   LAW ENFORCEMENT

            ROUTE 10 HOPEWELL

&&

EVENT NUMBER AKQ1200459

05
Local storm report, Jun 30, 10:10 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1010 PM EDT SAT JUN 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     HAIL             WILLIAMSBURG            37.27N  76.71W
06/30/2012  M1.00 INCH       CITY OF WILLIAMSBU VA   AMATEUR RADIO

&&

EVENT NUMBER AKQ1200460

05
Local storm report, Jun 30, 10:12 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1012 PM EDT SAT JUN 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             1 N NEWVILLE            37.20N  77.15W
06/30/2012  E1.50 INCH       PRINCE GEORGE      VA   AMATEUR RADIO

&&

EVENT NUMBER AKQ1200461

05
Local storm report, Jun 30, 10:19 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1019 PM EDT SAT JUN 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     HAIL             WAKEFIELD               36.97N  76.99W
06/30/2012  M1.00 INCH       SUSSEX             VA   NWS OFFICE

&&

EVENT NUMBER AKQ1200462

05
Local storm report, Jun 30, 10:27 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1027 PM EDT SAT JUN 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     TSTM WND GST     SMITHFIELD              36.98N  76.62W
06/30/2012  E65 MPH          ISLE OF WIGHT      VA   NWS EMPLOYEE

            ESTIMATED AT SMITHFIELD STATION.

&&

EVENT NUMBER AKQ1200464

MINNICK
Special weather statement, Jun 30, 10:36 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1036 PM EDT SAT JUN 30 2012

VAZ063-070>074-077-078-080>098-010315-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-DINWIDDIE VA-ESSEX VA-
GLOUCESTER VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-ISLE OF WIGHT VA-
JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-
MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHUMBERLAND VA-PRINCE GEORGE VA-
SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-VIRGINIA BEACH VA-
YORK VA-
1036 PM EDT SAT JUN 30 2012

...STRONG THUNDERSTORMS WILL AFFECT CHARLES CITY...CITY OF
CHESAPEAKE...CITY OF COLONIAL HEIGHTS...CITY OF FRANKLIN...CITY OF
HAMPTON...CITY OF HOPEWELL...CITY OF NEWPORT NEWS...CITY OF
NORFOLK...CITY OF PETERSBURG...CITY OF POQUOSON...CITY OF
PORTSMOUTH...CITY OF SUFFOLK...CITY OF VIRGINIA BEACH...CITY OF
WILLIAMSBURG...EASTERN CHESTERFIELD...EASTERN CITY OF RICHMOND...
EASTERN DINWIDDIE...GLOUCESTER...ISLE OF WIGHT...JAMES CITY...KING
AND QUEEN...KING WILLIAM...MATHEWS...MIDDLESEX...NEW KENT...NORTHERN
GREENSVILLE...NORTHERN SOUTHAMPTON...PRINCE GEORGE...SOUTHEASTERN
ESSEX...SOUTHEASTERN HANOVER...SOUTHEASTERN HENRICO...SOUTHEASTERN
NORTHUMBERLAND...SOUTHERN LANCASTER...SURRY...SUSSEX AND YORK
COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CHARLES CITY...
CHESTERFIELD...CITY OF CHESAPEAKE...CITY OF COLONIAL HEIGHTS...CITY
OF FRANKLIN...CITY OF HAMPTON...CITY OF HOPEWELL...CITY OF NEWPORT
NEWS...CITY OF NORFOLK...CITY OF PETERSBURG...CITY OF POQUOSON...CITY
OF PORTSMOUTH...CITY OF RICHMOND...CITY OF SUFFOLK...CITY OF VIRGINIA
BEACH...CITY OF WILLIAMSBURG...DINWIDDIE...ESSEX...GLOUCESTER...
GREENSVILLE...HANOVER...HENRICO...ISLE OF WIGHT...JAMES CITY...KING
AND QUEEN...KING WILLIAM...LANCASTER...MATHEWS...MIDDLESEX...NEW
KENT...NORTHUMBERLAND...PRINCE GEORGE...SOUTHAMPTON...SURRY...SUSSEX
AND YORK COUNTIES AT 1034 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING SOUTHEAST AT 40 MPH.

* WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STRONG THUNDERSTORMS.

* EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3664 7597 3658 7594 3656 7652 3674 7744
      3703 7767 3757 7749 3784 7705 3770 7630
      3761 7627 3757 7633 3737 7624 3730 7627
      3736 7641 3728 7634 3717 7638 3718 7636
      3712 7627 3698 7629 3692 7597 3658 7587

DEROSA

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:07 PM EDTTornado WarningAKQHanover, King William, New Kent38 min
Jun 30, 8:10 PM EDTSpecial Weather StatementAKQLouisa35 min
Jun 30, 8:12 PM EDTSevere Thunderstorm WarningAKQCharles City, Hanover, King and Queen, King William, New Kent48 min
Jun 30, 8:24 PM EDTSpecial Weather StatementAKQHanover21 min
Jun 30, 8:29 PM EDTSpecial Weather StatementAKQHanover16 min
Jun 30, 8:35 PM EDTTornado WarningAKQCaroline, Hanover, Henrico, King William20 min
Jun 30, 8:37 PM EDTTornado WarningAKQCharles City, James City, New Kent23 min
Jun 30, 8:42 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Hanover, Henrico, Prince George, City of Hopewell and 1 more33 min
Jun 30, 8:52 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, Isle of Wight, James City, King and Queen, King William and 6 more38 min
Jun 30, 8:54 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, Henrico, King William15 min
Jun 30, 8:58 PM EDTSpecial Weather StatementAKQChesterfield, Cumberland, Goochland, Hanover, King William, Louisa and 2 more47 min
Jun 30, 9:01 PM EDTTornado WarningAKQCharles City, James City, New Kent, York, City of Williamsburg24 min
Jun 30, 9:03 PM EDTSpecial Marine WarningAKQ87 min
Jun 30, 9:07 PM EDTSpecial Weather StatementAKQCharles City, Isle of Wight, Prince George, Surry, Sussex, City of Colonial Heights and 2 more38 min
Jun 30, 9:12 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover17 min
Jun 30, 9:27 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Gloucester, Henrico, New Kent, City of Hopewell18 min
Jun 30, 9:27 PM EDTSevere Thunderstorm WarningAKQCharles City, James City, New Kent, Prince George, Surry33 min
Jun 30, 9:29 PM EDTSevere Thunderstorm WarningAKQGloucester, Isle of Wight, James City, Surry, York, City of Hampton and 3 more20 min
Jun 30, 9:34 PM EDTSevere Thunderstorm WarningAKQChesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg26 min
Jun 30, 9:39 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Henrico, City of Richmond36 min
Jun 30, 9:48 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Essex, Gloucester, Hanover, Henrico and 16 more57 min
Jun 30, 9:48 PM EDTSevere Thunderstorm WarningAKQGloucester, Isle of Wight, James City, Surry, York, City of Newport News and 1 more42 min
Jun 30, 9:51 PM EDTSevere Thunderstorm WarningAKQPrince George, Surry, Sussex39 min
Jun 30, 10:04 PM EDTSevere Thunderstorm WarningAKQCharles City, Prince George, Surry, Sussex26 min
Jun 30, 10:17 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, Sussex, City of Suffolk43 min
Jun 30, 10:28 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more47 min
Jun 30, 10:31 PM EDTSpecial Marine WarningAKQ89 min
Jun 30, 10:36 PM EDTSpecial Weather StatementAKQCharles City, Dinwiddie, Gloucester, Henrico, Isle of Wight, James City and 25 more39 min
Jun 30, 10:56 PM EDTSpecial Weather StatementAKQDinwiddie19 min
Jun 30, 11:02 PM EDTSpecial Marine WarningAKQ88 min
Jun 30, 11:08 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach37 min
Jun 30, 11:17 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Newport News, City of Suffolk28 min
Jun 30, 11:18 PM EDTSpecial Weather StatementAKQCharles City, Dinwiddie, Gloucester, Greensville, Isle of Wight, James City and 18 more57 min
Jun 30, 11:24 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton51 min
Jun 30, 11:30 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, Sussex, City of Franklin45 min
Jun 30, 11:33 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, James City, King and Queen, Mathews, New Kent and 3 more42 min
Jun 30, 11:37 PM EDTSpecial Marine WarningAKQ83 min
Jul 1, 12:08 AM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 1 more52 min
Jul 1, 12:11 AM EDTSpecial Weather StatementAKQBrunswick, Gloucester, Greensville, Isle of Wight, James City, Mathews and 14 more64 min
Jul 1, 12:32 AM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach58 min
Jul 1, 12:43 AM EDTSevere Thunderstorm WarningAKQNorthampton47 min
Jul 1, 12:47 AM EDTSpecial Marine WarningAKQ103 min
Jul 1, 1:09 AM EDTSpecial Marine WarningAKQ66 min
Jul 1, 1:57 AM EDTSpecial Weather StatementAKQLunenburg, Prince Edward63 min
Jul 1, 2:20 AM EDTSpecial Weather StatementAKQMecklenburg55 min
Jul 1, 2:52 AM EDTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg28 min
Jul 1, 4:02 AM EDTHeat AdvisoryAKQAmelia, Brunswick, Charles City, Dinwiddie, Gloucester, Greensville and 17 more15 hr
Jul 1, 5:12 AM EDTSpecial Weather StatementAKQCharles City, James City63 min
Jul 1, 5:44 AM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson61 min
Jul 1, 5:55 AM EDTSpecial Marine WarningAKQ95 min
Jul 1, 7:23 AM EDTSpecial Weather StatementAKQMecklenburg52 min
Jul 1, 7:25 AM EDTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Suffolk50 min
Jul 1, 7:37 AM EDTSpecial Marine WarningAKQ83 min
Jul 1, 7:43 AM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach22 min
Jul 1, 7:59 AM EDTSpecial Marine WarningAKQ31 min
Jul 1, 8:54 AM EDTSpecial Weather StatementAKQDinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg36 min
Jul 1, 2:21 PM EDTSpecial Weather StatementAKQMecklenburg24 min
Jul 1, 2:25 PM EDTSevere Thunderstorm WarningAKQMecklenburg50 min
Jul 1, 3:07 PM EDTSevere Thunderstorm WarningAKQBrunswick, Mecklenburg38 min
Jul 1, 3:41 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin49 min
Jul 1, 3:52 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin23 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.